Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 3, 2017Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 4:45 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 4:45 PM CDT (21:45 UTC)
Expired
Aug 3, 2017, 5:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS84 KTSA 032145
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT THU AUG 3 2017
 
OKZ054>056-032230-
Osage OK-Nowata OK-Washington OK-
445 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT...

At 444 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Lenapah to 6 miles northeast of
Pearsonia. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
South Coffeyville...              Copan...
Delaware...                       Lenapah...
Wann...                           Elgin...
Bigheart...                       Hulah...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...         

LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654
TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 3, 2:59 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Thu Aug 3 2017

.DISCUSSION...
Scattered showers and thunderstorms have developed this
afternoon in the vicinity of a cold front that is currently
moving across southeast Kansas. Scattered showers and
thunderstorms are expected to spread into northeast Oklahoma
and northwest Arkansas late this afternoon and evening as the
cold front pushes to the south. There is the potential for a
few of these storms to become strong to marginally severe
with gusty winds and hail possible. Scattered showers and
thunderstorms will continue to be possible through the night and
into Friday in the vicinity of the front as it moves to near the
Red River Friday afternoon.

After a quite Friday evening across the region, the chances of showers
and thunderstorms return late Friday night with isentropic lift
occurring to the north of the surface boundary as it retreats to
the north as a warm front. The scattered showers and thunderstorms
will continue on Saturday north of the warm front as it continues
to move north. There is a chance that the POPs are overdone for
Saturday depending on how far north the warm front advances. The
ECMWF and NAM both suggest that the front surges north of the area
on Saturday and most of the area stays dry.

The chances of showers and thunderstorms really ramp up Saturday night
into Sunday as an MCS and associated cold front move into the region.
Some of the storms during this time-frame will be strong to severe
with strong gusty winds and large hail the concern. Locally heavy rain
will also be possible

The threat for showers and thunderstorms will continue next week as
the front stalls near the Red River early in the week and slowly returns
north across the region as we move into the middle part of next week.
Additional heavy rains could be possible during this time especially across
southeast Oklahoma.

Temperatures are expected to be below normal for much of the forecast
period. Again, temperatures on Saturday could be several degrees warmer
than forecast depending on how far the warm front surges during the day
on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  83  66  87 /  50  20  10  40
FSM   71  86  68  88 /  40  40  10  30
MLC   69  86  70  89 /  30  40  10  30
BVO   64  82  63  86 /  50  10  20  40
FYV   65  80  62  82 /  50  20  10  30
BYV   63  80  60  82 /  50  20  10  40
MKO   68  84  66  87 /  40  30  10  30
MIO   63  80  63  84 /  50  10  20  50
F10   68  84  68  88 /  40  40  10  40
HHW   71  90  71  90 /  20  40  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Aug 3, 1:05 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
105 PM CDT Thu Aug 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
105 PM CDT Thu Aug 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...After 3 pm.

DISCUSSION...
A cold front will approach northeast Oklahoma later today, with
showers and thunderstorms developing along and behind the
boundary this afternoon through tonight. The best chances for
storms will be this evening into the overnight
hours...mainly across northeast Oklahoma behind the boundary.
However, it is possible for a few storms to develop by mid to
late afternoon across northeast Oklahoma. If these storms form,
the stronger activity will have potential to produce small hail
and wind gusts that may approach severe limits.

By early evening, the cold front is expected to be in the vicinity of the
Interstate 44 corridor. Storms along and north of this front
could affect portions of northeast Oklahoma and western Arkansas
through the early morning hours on Friday, but there will be a
decreasing threat for severe weather into the evening. The main
threats from the evening and overnight storms will be localized
heavy rainfall and gusty winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The weather pattern will remain active over the next several
days, as disturbances traverse the region within northwesterly
flow aloft pattern. A thunderstorm complex could affect mainly
northeast Oklahoma and northwest Arkansas late Friday night, with
another MCS affecting the entire area Saturday night into Sunday
morning. There will be isolated severe potential with the weekend
storms, but the main threat appears to be heavy rain and possible
flash flooding. Some locations may see at least 2 to 4 inches
through Sunday with locally higher amounts.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 3, 4:07 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CDT THU AUG 3 2017

OKZ055-056-032145-
Nowata OK-Washington OK-
407 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
NORTHERN NOWATA COUNTIES UNTIL 445 PM CDT...

At 407 PM CDT, a strong thunderstorm was located over Dearing, moving
southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
South Coffeyville...              Wann...

LAT...LON 3697 9541 3694 9542 3694 9543 3691 9543
      3689 9544 3688 9577 3700 9590 3700 9541
TIME...MOT...LOC 2107Z 307DEG 12KT 3704 9569
Special weather statement, Aug 3, 4:22 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
422 PM CDT THU AUG 3 2017

OKZ054>056-032145-
Osage OK-Nowata OK-Washington OK-
422 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND WEST CENTRAL NOWATA COUNTIES UNTIL 445 PM CDT...

At 422 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Caney to 4 miles south of Elgin.
Movement was southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Dewey...                          Copan...
Wann...                           Elgin...
Bigheart...                       Hulah...
Wah Sha She State Park...

LAT...LON 3700 9589 3678 9566 3679 9617 3700 9649
TIME...MOT...LOC 2122Z 295DEG 18KT 3698 9598 3694 9625
Special weather statement, Aug 3, 4:35 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT THU AUG 3 2017

OKZ054-032200-
Osage OK-
435 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
500 PM CDT...

At 435 PM CDT, a strong thunderstorm was located near Kaw Lake,
moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Southern Kaw Lake...              Webb City...
Apperson...

LAT...LON 3670 9703 3669 9700 3668 9694 3672 9692
      3675 9689 3675 9687 3674 9683 3677 9682
      3677 9679 3678 9679 3678 9675 3689 9675
      3676 9648 3662 9679 3669 9706
TIME...MOT...LOC 2135Z 295DEG 16KT 3678 9681
Special weather statement, Aug 3, 4:40 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT THU AUG 3 2017

OKZ057-058-032230-
Craig OK-Ottawa OK-
440 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA
COUNTIES UNTIL 530 PM CDT...

At 439 PM CDT, a strong thunderstorm was located 7 miles southeast of
Edna, moving east at 20 mph. Additional strong thunderstorms just
across the Oklahoma state line in Kansas will also drift into the
advisory area.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Miami...                          Commerce...
Fairland...                       Quapaw...
Welch...                          Bluejacket...
Wyandotte...                      Treece...
Picher...                         Narcissa...
Ottawa...                         Peoria...
Cardin...                         Hollow...
Centrailia...                     Pyramid Corners...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 300 and 324.

LAT...LON 3700 9462 3672 9462 3681 9543 3700 9541
TIME...MOT...LOC 2139Z 283DEG 20KT 3696 9531
Special weather statement, Aug 3, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT THU AUG 3 2017

OKZ054>056-032230-
Osage OK-Nowata OK-Washington OK-
445 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NOWATA COUNTIES UNTIL 530 PM CDT...

At 444 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Lenapah to 6 miles northeast of
Pearsonia. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Pawhuska...                       Dewey...
South Coffeyville...              Copan...
Delaware...                       Lenapah...
Wann...                           Elgin...
Bigheart...                       Hulah...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...

LAT...LON 3700 9542 3669 9543 3668 9635 3700 9654
TIME...MOT...LOC 2144Z 298DEG 35KT 3689 9557 3686 9636

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:07 PM CDTSpecial Weather StatementTSANowata38 min
Aug 3, 4:22 PM CDTSpecial Weather StatementTSAWashington23 min
Aug 3, 4:35 PM CDTSpecial Weather StatementTSAKay25 min
Aug 3, 4:40 PM CDTSpecial Weather StatementTSAOttawa50 min
Aug 3, 5:12 PM CDTSpecial Weather StatementTSANowata, Osage, Washington48 min
Aug 3, 5:15 PM CDTSpecial Weather StatementTSAPawnee45 min
Aug 3, 5:18 PM CDTSpecial Weather StatementTSACraig, Ottawa42 min
Aug 3, 5:59 PM CDTSpecial Weather StatementTSAMayes, Rogers46 min
Aug 3, 6:03 PM CDTSpecial Weather StatementTSAPawnee42 min
Aug 3, 6:05 PM CDTSpecial Weather StatementTSADelaware40 min
Aug 3, 6:30 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Creek, Tulsa, Wagoner30 min
Aug 3, 6:44 PM CDTSpecial Weather StatementTSARogers46 min
Aug 3, 6:34 PM CDTSpecial Weather StatementTSABenton, Carroll26 min
Aug 3, 6:47 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.